Tags

Type your tag names separated by a space and hit enter

Dermatomyositis-like eruption induced by hydroxyurea: a case report.

Abstract

A 74-year-old patient, suffering for 20 years from polycythemia rubra vera, was treated with hydroxyurea for 2 years. Intensive xerosis (ichthyosis-like) and violaceous papules on the dorsal hand surfaces were observed. There was also reddish purple periorbital erythema resembling "heliotrope erythema". Such a disease pattern has been described as "hydroxyurea-induced dermatomyositis-like eruption" - a drug-adverse reaction associated with hydroxyurea therapy. The reaction has typical dermal features of dermatomyositis without any systemic symptoms (in the case of our patient, antinuclear antibodies absent and creatine phosphokinase within the normal range). The above reaction is associated with chronic hydroxyurea uptake and, after withdrawing the drug, alleviation of skin lesions usually takes place after 10 days to 18 months with no recurrences. In the case of our patient, we observed clinical improvement after 3 months; xerosis decreased, heliotrope erythema vanished, and there was also a decrease in both the number and intensity of violaceous papules on the dorsal hand surfaces.

Authors+Show Affiliations

Dept. of Dermatology and Allergic Diseases, University of Medical Sciences, ul. Przybyszewskiego 49, 60-355 Poznan, Poland. djenerowicz@yahoo.comNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

19784527

Citation

Janerowicz, Dorota, et al. "Dermatomyositis-like Eruption Induced By Hydroxyurea: a Case Report." Acta Dermatovenerologica Alpina, Pannonica, Et Adriatica, vol. 18, no. 3, 2009, pp. 131-4.
Janerowicz D, Czarnecka-Operacz M, Stawny M, et al. Dermatomyositis-like eruption induced by hydroxyurea: a case report. Acta Dermatovenerol Alp Pannonica Adriat. 2009;18(3):131-4.
Janerowicz, D., Czarnecka-Operacz, M., Stawny, M., & Silny, W. (2009). Dermatomyositis-like eruption induced by hydroxyurea: a case report. Acta Dermatovenerologica Alpina, Pannonica, Et Adriatica, 18(3), 131-4.
Janerowicz D, et al. Dermatomyositis-like Eruption Induced By Hydroxyurea: a Case Report. Acta Dermatovenerol Alp Pannonica Adriat. 2009;18(3):131-4. PubMed PMID: 19784527.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Dermatomyositis-like eruption induced by hydroxyurea: a case report. AU - Janerowicz,Dorota, AU - Czarnecka-Operacz,Magdalena, AU - Stawny,Maciej, AU - Silny,Wojciech, PY - 2009/9/29/entrez PY - 2009/9/29/pubmed PY - 2009/12/16/medline SP - 131 EP - 4 JF - Acta dermatovenerologica Alpina, Pannonica, et Adriatica JO - Acta Dermatovenerol Alp Pannonica Adriat VL - 18 IS - 3 N2 - A 74-year-old patient, suffering for 20 years from polycythemia rubra vera, was treated with hydroxyurea for 2 years. Intensive xerosis (ichthyosis-like) and violaceous papules on the dorsal hand surfaces were observed. There was also reddish purple periorbital erythema resembling "heliotrope erythema". Such a disease pattern has been described as "hydroxyurea-induced dermatomyositis-like eruption" - a drug-adverse reaction associated with hydroxyurea therapy. The reaction has typical dermal features of dermatomyositis without any systemic symptoms (in the case of our patient, antinuclear antibodies absent and creatine phosphokinase within the normal range). The above reaction is associated with chronic hydroxyurea uptake and, after withdrawing the drug, alleviation of skin lesions usually takes place after 10 days to 18 months with no recurrences. In the case of our patient, we observed clinical improvement after 3 months; xerosis decreased, heliotrope erythema vanished, and there was also a decrease in both the number and intensity of violaceous papules on the dorsal hand surfaces. SN - 1318-4458 UR - https://www.unboundmedicine.com/medline/citation/19784527/Dermatomyositis_like_eruption_induced_by_hydroxyurea:_a_case_report_ L2 - http://s3-eu-west-1.amazonaws.com/thejournalhub/10.15570/archive/acta-apa-09-3/7.pdf DB - PRIME DP - Unbound Medicine ER -